MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13115545
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product not returned and could not be evaluated.No radiographs or images were provided to confirm the alleged failure.Patient's bone quality is reported as poor.The root cause cannot be identified however review of the reported event suggests the patient's poor bone quality as a cause or contributor.No additional investigation can be completed.Labeling review: ".Potential adverse events and complications: infrequent operative and postoperative complications that may result in the need for additional surgeries include: damage to blood vessels, spinal cord or peripheral nerves; and permanent pain.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components." ".Warnings, cautions and precautions: these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break." ".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration well as to other complications.".
 
Event or Problem Description
On (b)(6) 2019 an x-core was installed at l4 and l3/5 were fixed by 4 rods by cortical bone trajectory and normal insertion method.In june the patient had a follow-up due to back and lower leg pain and an x-ray revealed the screw had penetrated the upper end plate at right l3, and bone fractured.On (b)(6) 2021 a revision surgery was performed and the posterior fixation was removed, a new construct was implanted to extend to l2.The patient is recovering with no additional reports.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key12131421
Report Number2031966-2021-00084
Device Sequence Number11619868
Product Code NKB
UDI-Device Identifier00887517582225
UDI-Public887517582225
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13115545
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR